day 4 metformin

TTC with Polycystic Ovary Syndrome? Find support here!

Moderators: unaffected, JessM, southernbelle, maddy

day 4 metformin

Postby msmommyL » Tue Sep 02, 2014 4:23 pm

My husband and I are ttc our second baby. I had an ultrasound done on Aug 11th. My dr then said I had signs of pcos. She prescribed me metformin. I go back and see her on Sept 20th for a pap and to see how I'm doing on metformin. Which I started on aug 28th. I accidentally skipped Saturday. So therefore I am on day 4. The first day I didn't have any symptoms from the metformin. But on the 2nd day up til now. Just tons of stomach issues. I'm not quite sure how long I have to take metformin to see any result of difference. Any success stories to give me some hope?...
User avatar
msmommyL
BabyDuster
BabyDuster
 
Posts: 107
Joined: Tue Nov 08, 2011 1:00 am

Re: day 4 metformin

Postby OCD2ww » Tue Sep 02, 2014 5:31 pm

MSMommy,

I'm also TTC#2, and I have PCOS. With my son, I was on metformin when I conceived, but I was also taking Clomid. I've NEVER had stomach issues on metformin, and I took it during my entire pregnancy. Of course, you may very well have a different reaction/side effect, but are you certain the metformin caused it? I would tell your doctor about the pains just in case, especially if it happens again.

I never really "saw" a difference. I lost weight, but I also started to eat less and exercise because I was trying to get pregnant, so I don't know how much the metformin is responsible for weight loss if at all. I think the fact that you conceived once without medication (I'm assuming) is a good sign.

Just make sure you don't skip pills anymore. Set reminders on your phone, or leave yourself notes. From what I understand, consistency is super important with metformin.

Good luck!

- Joann
Me: 32 years old DH: 37 years old
DS: Born Feb. 6, 2012
TTC #2: No BC since March 2013, seriously trying since April 2014.
I have PCOS. I'm taking Metformin 1000g/day & Clomid 100g/day (on CD 1-5)
Cycles: 28-29 days
User avatar
OCD2ww
BabyDuster
BabyDuster
 
Posts: 78
Joined: Fri Aug 01, 2014 2:01 am
Location: Mississippi

Re: day 4 metformin

Postby msmommyL » Wed Sep 03, 2014 4:16 am

My first ds we did conceive without meds. My dr said I'd have some diarrhea (I know TMI) lol for the first few weeks.then my body should adjust to it. As far as consistency do I need to take it at the same time every day?
User avatar
msmommyL
BabyDuster
BabyDuster
 
Posts: 107
Joined: Tue Nov 08, 2011 1:00 am

Re: day 4 metformin

Postby msmommyL » Wed Sep 03, 2014 4:17 am

OCD2ww wrote:MSMommy,

I'm also TTC#2, and I have PCOS. With my son, I was on metformin when I conceived, but I was also taking Clomid. I've NEVER had stomach issues on metformin, and I took it during my entire pregnancy. Of course, you may very well have a different reaction/side effect, but are you certain the metformin caused it? I would tell your doctor about the pains just in case, especially if it happens again.

I never really "saw" a difference. I lost weight, but I also started to eat less and exercise because I was trying to get pregnant, so I don't know how much the metformin is responsible for weight loss if at all. I think the fact that you conceived once without medication (I'm assuming) is a good sign.

Just make sure you don't skip pills anymore. Set reminders on your phone, or leave yourself notes. From what I understand, consistency is super important with metformin.

Good luck!

- Joann



Oh and good luck. Tons of baby dust to you!
User avatar
msmommyL
BabyDuster
BabyDuster
 
Posts: 107
Joined: Tue Nov 08, 2011 1:00 am

Re: day 4 metformin

Postby charlieeex » Wed Sep 03, 2014 11:34 pm

Hey msmommy.
I've recently been diagnosed with pcos too. My doc has prescribed me metformin. He told me that stomach issued are a main side effect of this medication so he had told me to slowly increase my dosage. At the moment I am only taking 1 500mg tablet a day for a week and then will increase to 2 a day and then the week after 3 a day.
I have only just started taking it so I am hoping for no troubles but we will see!
I've been googling and a lot of women say they get tummy problems but if they persist with it they do end up going away

Good luck to you x
Hubby and I both 26.

TTC # 1 since October 2013.

Diagnosed with PCOS, factor V carrier.

DH-- low sperm count - good morphology, low motility, also has a small varicocele.

June 1 2015 - Laparoscopy, hysteroscopy, dye test and d&c.

March 2016 - Round 1 IVF/ICSI 8 eggs, 6 mature, 4 fertilised. 5 day transfer of a perfect A grade blastocyst = Chemical, none frozen.

June 2016 - Round 2 IVF/ICSI 13 eggs, all mature, 10 fertilised. 3 day transfer :bfp:
Beta = 169!
EDD MARCH 20 2017
7w2d scan = hb 148
8w2d scan = hb 167!

We welcomed our little boy, William Paul into the world on 27th of February 2017, 4lb 14oz. Life is good.

We are very lucky to have 5 little embryos on ice
User avatar
charlieeex
TTC Queen
TTC Queen
 
Posts: 357
Joined: Mon May 26, 2014 9:01 pm
Location: Australia

Re: day 4 metformin

Postby msmommyL » Fri Sep 05, 2014 3:49 pm

So as I said before I was on metformin 500mg for 5 days now I'm at 1000mg. I've had the usual stomach issues but honestly nothing I can't handle. But I have noticed that lately I've been soooooo exhausted. I probably nap every other day seems like. When before I never napped. I'm not temping or using opks I did however take a pet yesterday and today both bfn. So idk maybe I am jus extremely tired. Has this happened to anyone else???
User avatar
msmommyL
BabyDuster
BabyDuster
 
Posts: 107
Joined: Tue Nov 08, 2011 1:00 am

Re: day 4 metformin

Postby bluenoser » Sat Sep 06, 2014 10:58 am

I had horrible stomach issues for a few days when I started taking Met. It was SO bad. I've been on it now for 3 weeks and things have been settled out now for a while. Give it time, I'm sure you'll adjust!
Me: 36
DH: 34
Stepdaughter: 11
Stepson: 9


dreamingoftwopinklines.blogspot.ca
User avatar
bluenoser
BabyDuster
BabyDuster
 
Posts: 117
Joined: Wed Aug 20, 2014 7:39 am
Location: Nova Scotia

Re: day 4 metformin

Postby Viki81 » Thu Sep 18, 2014 9:49 am

Hi all,
I was diagnosed in April, but I only started MET a month ago, actually just finishing my first box.
I started with 1000 mg per day and my side effects were awful naushea all day and after the first week diarrhea terrible stomach acke and uncomfortable.
I was so afraid to increase to 1500 mg after 3 weeks but i had to.
Now it wasn't that bad but again after a week of increasing to 3 tablets a day i had horrible diarrhea again.
Since then i got my first period under the medication which was 42 days cycle i started met on cd 15... So my period was extremely painful on day 2 i ha to ho gome from work none of d pain killers helped.
Now i am on cd 7 period almost gone so i am nervous to start ttc fingers crossed
I still have naushea every day it comes and goes hopefully my body will get used to this
Viki81
Newbie
Newbie
 
Posts: 1
Joined: Thu Sep 18, 2014 9:36 am


Return to PCOS Support